Please use this identifier to cite or link to this item:
|Type:||Artigo de periódico|
|Title:||Oral avascular bone necrosis associated with chemotherapy and biphosphonate therapy|
de Almeida, OP
|Abstract:||BACKGROUND: Oral avascular bone necrosis is an important adverse effect of chemotherapy and biphosphate therapy. OBJECTIVE: To report our experience in oral avascular bone necrosis in cancer patients assigned to undergo chemotherapy. PATIENTS AND METHODS: Fourteen patients presenting oral avascular bone necrosis were selected from the clinical files of five Stomatological Clinics in Brazil. Clinical data as well as treatment and prognosis information were obtained from all 14 patients. RESULTS: Twelve patients (86%) were submitted to biphosphonate therapy. The most important symptom was pain, present in all cases, and the mandible was the most common involved site. Most patients (79%) had their conditions managed by antibiotic therapy and surgical debridation; however complete response was achieved in only three cases (21%). CONCLUSION: Avascular bone necrosis is a serious oral side-effect of cancer chemotherapy, particularly in patients using biphosphonates, and antibiotic therapy and surgical debridation were not able to promote complete response in most cases.|
avascular bone necrosis
|Appears in Collections:||Unicamp - Artigos e Outros Documentos|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.